Alert archive / Florida / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 63, NWS Miami, FL

July 1, 2020Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 1, 2020, 6:16 PM EDT for Palm Beach County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2020, 6:16 PM EDT (22:16 UTC)
Expired
Jul 1, 2020, 7:00 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1653 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WUUS52 KMFL 012216
SVRMFL
FLC099-012300-
/O.NEW.KMFL.SV.W.0063.200701T2216Z-200701T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
616 PM EDT Wed Jul 1 2020

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Palm Beach County in southeastern Florida...

* Until 700 PM EDT.

* At 616 PM EDT, a severe thunderstorm was located 10 miles southwest
  of Lion Country Safari Park, or 12 miles southeast of Belle Glade,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Wellington, Belle Glade, Lion Country Safari Park, Loxahatchee
  Groves and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2646 8061 2667 8063 2685 8036 2659 8020
TIME...MOT...LOC 2216Z 236DEG 11KT 2662 8049 

HAIL...0.88IN
WIND...60MPH
 
$$

13
3 follow-up statements
908 
WWUS52 KMFL 012228
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
628 PM EDT Wed Jul 1 2020

FLC099-012300-
/O.CON.KMFL.SV.W.0063.000000T0000Z-200701T2300Z/
Palm Beach FL-
628 PM EDT Wed Jul 1 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL PALM BEACH COUNTY...

At 628 PM EDT, a severe thunderstorm was located 7 miles southwest of
Lion Country Safari Park, or 12 miles west of Wellington, moving
northeast at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wellington, Lion Country Safari Park, Loxahatchee Groves and
Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2656 8050 2670 8059 2685 8036 2662 8022
TIME...MOT...LOC 2228Z 236DEG 11KT 2664 8045 

HAIL...0.88IN
WIND...60MPH
 
$$

13
494 
WWUS52 KMFL 012238
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
638 PM EDT Wed Jul 1 2020

FLC099-012300-
/O.CON.KMFL.SV.W.0063.000000T0000Z-200701T2300Z/
Palm Beach FL-
638 PM EDT Wed Jul 1 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL PALM BEACH COUNTY...

At 637 PM EDT, a severe thunderstorm was located over Lion Country
Safari Park, or near Wellington, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wellington, Lion Country Safari Park, Loxahatchee Groves and
Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2660 8040 2671 8048 2682 8034 2665 8024
TIME...MOT...LOC 2237Z 231DEG 24KT 2671 8034 

HAIL...0.88IN
WIND...60MPH
 
$$

13
917 
WWUS52 KMFL 012252
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
652 PM EDT Wed Jul 1 2020

FLC099-012302-
/O.EXP.KMFL.SV.W.0063.000000T0000Z-200701T2300Z/
Palm Beach FL-
652 PM EDT Wed Jul 1 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY WILL
EXPIRE AT 700 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 2660 8040 2671 8048 2682 8034 2665 8024
TIME...MOT...LOC 2252Z 236DEG 11KT 2673 8030 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:22 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 1, 3:22 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Miami FL
322 PM EDT Wed Jul 1 2020

.Short Term (This Afternoon through Thursday)...
A deep layer of high pressure continues to dominate sensible weather
across South Florida through the short term with this stagnant, hot
pattern remaining. The light surface flow will allow sea breezes to
develop but warm coastal waters, particularly in the Gulf where some
areas are in the lower 90s, will not permit quite the gradient with
the land as some may expect. This will help to keep the sea breeze
circulation from developing as strongly as you would expect with
lighter flow which will arrest the inland progression of the
boundaries not only today but again on Wednesday.

Precipitable water values of 1.5 to 1.75 across the region point to
a slightly drier atmosphere than may be typical in the summer. A
drier patch around the 700 mb still hints at some influence from the
Saharan Air Layer remaining over the region which will inhibit
convective coverage and contribute to the hot temperatures across
the region with heat indices reaching into the mid 100s again on
Thursday.

Afternoon and evening showers and thunderstorms will favor the
interior and east coast both days with the potential for slightly
higher coverage over the east coast metro on Thursday. The threat
from any stronger storms that develop will be gusty winds and
frequent lightning. Cannot rule out heavy rain, small hail, or
funnel clouds either today or Thursday either....

.Long Term...

Friday through the weekend...

Broad high pressure in the Gulf of Mexico with a mid-level low and
frontal boundary dropping southward out of the TN/MS valley and
stalling across the southern US from TX through North Florida and
the western Atlantic. The western periphery of the western Atlantic
high will also be trying to nudge into South Florida. There will
also be a moisture gradient across the peninsula with the low
pressure system developing over north Florida/SE CONUS coast. Thus
better support for convection will be over northern and central
Florida.

Given the very complex synoptic setup this will lead to a
very light and variable synoptic flow regime across South Florida.
As a result of the light flow pattern, sea breeze boundaries and
collisions will be the main points of convective initiation each
afternoon and evening. The weak synoptic flow means that any
thunderstorm that forms will have the potential to bring heavy rain
over a very localized area. The light wind flow will allow for above
normal temperatures to continue across South Florida with dangerous
heat indices up to 105F continuing.

Early Next Week...

As we move into early next week, global models differ the GFS has
the mid- sfc low moving northeast with a trail of moisture across
the Florida peninsula, while the ECMWF is slower.  Overall the wind
and weather regime does not change much with diurnal heating aiding
in convection along seabreeze and outflow boundaries. High
temperatures will continue to be in the low to mid 90s across South
Florida with dangerous heat indices soaring through the triple
digits up to 107F.

&&

.Marine...
Generally benign marine conditions are expected through the weekend
with only a slight chance for showers and thunderstorms.

&&

.Aviation (18Z)...
Convection has developed along the sea breeze and some other
boundaries around the east coast terminals this afternoon. Sub-VFR
conditions are possible with a brief bout of IFR/LIFR not out of
the question. Convection should diminish after sunset with the
potential for an isolated storm or two retreating back towards the
coastal waters late in the evening. For Thursday, the pattern is
similar with an east coast and interior focus for afternoon and
evening storms.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  76  93  77  94 /  20  30  10  30
Fort Lauderdale  79  92  81  93 /  20  40  10  20
Miami            78  93  81  94 /  20  40   0  20
Naples           78  92  78  91 /  10  20   0  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Marine...02/RAG
Aviation...02/RAG

Short Term...02/RAG
Long Term...33/Kelly
Hazardous weather outlook, Jul 1, 4:14 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
414 PM EDT Wed Jul 1 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020900-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
414 PM EDT Wed Jul 1 2020

...Scattered Thunderstorms This Afternoon and Evening...
...Heat Index Above 105F This Afternoon...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Scattered thunderstorms will affect mainly interior
and east coast metro areas this afternoon and evening. The main
threats are occasional lightning strikes and gusty wind.

Waterspouts: One or two waterspouts are possible over Lake Okeechobee
and the Atlantic waters.

Wind: Thunderstorm wind gusts of 40 mph or greater are possible
with the stronger storms this afternoon and evening over the
interior and east coast metro areas.

Temperatures: Heat index values of 105F or greater will continue this
afternoon over much of South Florida.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered thunderstorms are forecast to affect portions of South
Florida each and every afternoon and evening through the period.
Strong wind gusts, frequent lightning, and torrential rainfall could
accompany this activity. While most of this activity should be
concentrated across interior South Florida, there is increasing
potential for storms to shift toward Atlantic coastal and metro areas
through the remainder of this week into the upcoming weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Molleda

In the hours before

Special weather statement, Jul 1, 4:45 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Miami FL
445 PM EDT Wed Jul 1 2020

FLZ066-067-070-071-012130-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
445 PM EDT Wed Jul 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 530 PM EDT...

* At 444 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Miccosukee Indian Reservation,
  moving northeast at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Miccosukee Indian Reservation, Big Cypress Seminole Reservation,
  Miccosukee Service Plaza, Rotenberger Wildlife Refuge and Big
  Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2602 8089 2607 8108 2644 8094 2638 8063
TIME...MOT...LOC 2044Z 211DEG 11KT 2613 8090

MOLLEDA
Special weather statement, Jul 1, 5:48 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
548 PM EDT Wed Jul 1 2020

FLZ067-012230-
Inland Palm Beach County FL-
548 PM EDT Wed Jul 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PALM BEACH COUNTY UNTIL
630 PM EDT...

* At 547 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near South Bay, moving east at 15
  mph. Other storms are over the Everglades of southern Palm Beach
  County and also moving east at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Belle Glade, Pahokee, South Bay, Lake Harbor, Okeelanta, Holey Land
  Wildlife Refuge, Belle Glade Camp and Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2687 8051 2638 8042 2643 8087 2680 8083
      2680 8082 2679 8082 2680 8081
TIME...MOT...LOC 2147Z 264DEG 11KT 2672 8074

MOLLEDA
Special weather statement, Jul 1, 6:12 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
612 PM EDT Wed Jul 1 2020

FLZ067-068-012315-
Inland Palm Beach County FL-Metro Palm Beach County FL-
612 PM EDT Wed Jul 1 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
715 PM EDT...

* At 612 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Canal Point to 7 miles east of Belle Glade to 8 miles southwest of
  Lion Country Safari Park to 11 miles east of Holey Land Wildlife
  Refuge. Movement was northeast at 20 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  West Palm Beach, Wellington, Palm Beach Gardens, Belle Glade,
  Pahokee, Canal Point, Royal Palm Beach, North County Airport,
  Loxahatchee Groves, Lion Country Safari Park, The Acreage, Fremd
  Village-Padgett Island, Loxahatchee NWR, Caloosa and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2652 8021 2638 8042 2640 8066 2652 8062
      2666 8063 2684 8068 2689 8063 2696 8061
      2696 8020
TIME...MOT...LOC 2212Z 231DEG 17KT 2688 8059 2671 8055 2665 8048 2648
8056

13

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:45 PM EDTSpecial Weather StatementMFLBroward45 min
Jul 1, 5:48 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Jul 1, 6:12 PM EDTSpecial Weather StatementMFLPalm Beach63 min
Jul 1, 6:56 PM EDTSpecial Weather StatementMFLPalm Beach49 min
Jul 1, 7:12 PM EDTSpecial Weather StatementMFLBroward48 min
Jul 1, 7:25 PM EDTSpecial Marine WarningMFL50 min
Jul 1, 7:29 PM EDTSpecial Marine WarningMFL46 min
Jul 1, 7:45 PM EDTSpecial Weather StatementMFLBroward60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.